On the Haefliger-Hirsch-Wu invariants for embeddings and immersions

  • A. Skopenkov

    Moscow State University, Russian Federation
On the Haefliger-Hirsch-Wu invariants for embeddings and immersions cover
Download PDF

A subscription is required to access this article.

Abstract

We prove beyond the metastable dimension the PL cases of the classical theorems due to Haefliger, Harris, Hirsch and Weber on the deleted product criteria for embeddings and immersions. The isotopy and regular homotopy versions of the above theorems are also improved. We show by examples that they cannot be improved further. These results have many interesting corollaries, e.g. 1) Any closed homologically 2-connected smooth 7-manifold smoothly embeds in . 2) If and then the set of PL embeddings up to PL isotopy is in 1-1 correspondence with .

Cite this article

A. Skopenkov, On the Haefliger-Hirsch-Wu invariants for embeddings and immersions. Comment. Math. Helv. 77 (2002), no. 1, pp. 78–124

DOI 10.1007/S00014-002-8332-4